Couldn't find what you looking for?

TRY OUR SEARCH!

My girlfriend is 17 and started having seizer's last year and they are getting more frequent and more serious. The doctor's say that it is not epilepcy(spelling?) She can feel that they are coming on, she gets dizzy and will go from not having a fever one minute to having one another. Yet they can't tell us what it is and the medicine seems to be making them worse....any ideas on what could be causing it and how to help it?

Loading...

from what you have said there to me it sounds very much like Epilepsy, I myself suffer with petite mal epilepsy and my brother with Grande MAl epilepsy at a stage that is now so advanced it is un-diagnosable of the form. He suffers from the same sorts of symptoms, after siezures does she get large headaches and if she smokes does she always seem to ask for one straight after? These are classic symptoms my brother has had for over a decade now, still worries me every time i see him fit.

Assuming you're from the UK, check with a medical proffesional but Lamotrigine seems to be able to counteract the dizziness and some small fever like feelings, taking them and adjusting with them for the last four years has now given me the ability at 20 to learn to drive after bieng a clear for a year as UK rules state.

Good Luck for you and your lady, hope this has helped you. :-)
Reply

Loading...

My girl friend at 18 had a seizure once from taking welbutrin for depression. she quit and hasnt had one sense. If your girl friend is on any depression or mood drugs tell her to quit immediately. plus who wants to be a zombie anyways?
Reply

Loading...

When taking any medication long term, unless it is has dangerous side effects, don't stop it dead, but gradually reduce the dosage over several weeks, by breaking tabs in halves if necessary. To do otherwise can result in serious side effects from the sudden withdrawl.
Lamotrigine is one of the new generation drugs, along with Toperimate and ah, forgotten the other. What may be suitable for one person may make another worst, if your doctor is unsue he should recommend a neurologist for you to see, they specialize in epilepsy, you GP is a jack of all trades, he/she may not be familiar with the latest meds or some types of seizures. Petit mals are now known as absence siezures, grand mals have become tonic clonic, just to add confusion.
Reply

Loading...

From your description they can be a number of things, seizures, discounted by the doctor but he may be wrong, fainting spells, a drop in blood pressure causing the symptoms, etc. My mother had a similar problem, turned out it was a drop in blood pressure caused through internal bleeding that lead to feeling light headed, getting dizzy, becoming hot then passing out, or going into a stupor. It was thought to be a seizure initually, then heart related, then a stroke then finally they discovered the bleeding.
Reply

Loading...